MAUDE Adverse Event Report: CARDINAL HEALTH 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160531
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the infant had a dual lumen uvc placed on admission.During night shift of 1/30 it was noted to be leaking at the junction of the catheter and the hard plastic hub.The line was removed and saved.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was not possible since the lot number was identified as unknown, however all dhrs are reviewed to confirm all regulatory requirements prior to product release.One used catheter with an unknown lot number and product code id 8888160341 was received inside of a generic plastic bag for investigation.According to the testing performed on the sample, visually it shows evidence that the catheter was used due to blood residue and two adaptors that were included and do not belong to the original product.During a leak test of the sample bubbles formed because of a broken catheter in the strain relief.Therefore, the reported condition was confirmed.As the device was already used on the patient it had already been flushed prior use.Based on this it is concluded that when flushing the device prior to inserting it to the patient, it did not show the reported condition, meaning that the device was in good condition prior to use.The condition reported most likely occurred because of manipulating the device during use.In addition, it was observed that the catheter has previous manipulation, due to a cut and a green adapter in the extension that has a metallic object.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
3.5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS 
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13563320
Report Number3009211636-2022-00775
Device Sequence Number11876514
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public20884527005175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160531
Device Catalogue Number8888160531
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown